|AZT related fatigue
Apr 20, 1999
Thanks for your recent answer to my question regarding treatment of AZT related fatigue. Because I have had good results with AZT, I am reluctant to switch to another drug. I am already taking a B-complex vitamin (100 mg) but how many times a day should I take it? Also, what are the pharmaceutical options to which you referred? I would like to know so that I can discuss them with my doctor. Finally, are there other herbs or vitamins that may be helpful in fighting the fatigue?
Thanks again for all your help. At times, trying to understand all the options can be overwhelming.
Response from Mr. Molaghan
Hello Yes, the treatment options can be overwhelming. Usually, just a daily B complex supplement is enough if you are feeling well and eating well. The treatment for AZT induced anemia I was referring to is called Procrit (erythropoietin alfa). This medication is helpful in improving hemoglobin levels, decreasing the need for blood transfusion, increasing energy level and quality of life in anemic HIV infected patients. It is a natural protein that your body manufactures in the kidneys and it stimulates production of red blood cells. Many people with HIV are deficient in erythropoietin. The medication is given by subcutaneous injection (similar to an insulin shot) and you can be taught to administer the medicine yourself. Procrit is most effective in those patients whose endogenous EPO level (a blood test), is less than 500. Good luck.
What do I eat?
- Hiv Symptoms Back Ache
- Will Herpes Simplex Go Away On Its Own?
- What Will Happen If You Have Herpes And Don't Get Treatment?
- What Are The Different Types Of Herpes Zosters Or Shingles?
- What Are The Chances Of Getting Genital Herpes While Using A Condom?
- Syphilis Symptoms Burning Urination
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.